Jul 20, 2014 - 6:40 am
This is my first time posting on ANYTHING, so I hope I can figure out how to reply, etc. I am WhoaThere in the chat room (have no idea why I chose that except I had not slept at all that night) but my real name is Denise. I was diagnosed with TNBC on May 14. I had had a lump in my left breast for years (13 or 14) that had been biopsied and carefully mammogrammed. In January, I began to have a bit of breast pain. and I was told, once again, that nothing had changed and it was still a benign fibroadenoma. This time, though, I felt it was different. I had it taken out 3 days later and it was IDC. (Look at me using those abbreviations!). Because the surgeon thought she was taking out something benign, the tumor margin was not adequate. Went back in and took an additional margin and 8 lymph nodes. I have no lymph node involvement and no distant mets. But because my original tumor size was 2.2 cm, I am classified as Stage II. I have had some lymphedema and my armpit is not human flesh anymore, but I had some lymphedema therapy and my husband and I do massage at home that helps somewhat. I have a small pillow that has been helpful in propping sore areas, as well as keeping seat belts off my breast. My port was installed July 15th on the opposite side and it has caused some difficulty that I don't have a "good side" to lay on. The interventional radiologist who installed my port was adamant about not putting it on the same saide as my cancer, though not sure why. I started chemo the next day, July 16th. I am taking Taxotere and Cyclophosphamide, 4 doses, each three weeks apart. Then I will be doing radiation. I have had several nasty side effects already from the chemo. The first two days, I had a pounding headache, red face and chest. My blood pressure was up (167/76) when I took my chemo, nerves I guess. They gave me Ativan in my chemo drugs. The stuff knocked me out for a whole day. By the time I realized my blood pressure was still up a couple of days had gone by. Called my onc in the early morning and he told me to take a Narcon to lower it until the pharmacy opened and he put me on Lisanopril. This has relieved my headache and some of the redness and my blood pressure is down. But, I think the combination of the chemo drugs and narcotics has caused my new main problem - constipation. Never, ever have I been so constipated in my life. I usually go the other way and have always been "digestive sensitive." Took Dulcolax and another softener that my pharmacist gave me. Still clogged and not sure what to eat to not make it worse. And don't feel much like eating anyway, but am sure that is causing a bit of my queasiness. Have also had leg and foot pain from the Neulasta and have taken Tylenol for that. When I came into the chat room last night, I was kind of panicking and felt overwhelmed and alone. I want to say thank you to everyone who replied to my questions. It is such a relief to have a place to talk about this stuff that doesnt feel like "complaining." Thank you, thank you for the support.